MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "manta deployed per ifu.Post angiogram revealed no flow below the manta device.Surgical cutdown was performed and the manta was removed intact." additional information: "the issue occurred during an evar procedure.Micro puncture and ultrasound were utilized to gain a higher access in the right common femoral artery.Vessel size was 7mm and the ultrasound showed some posterior calcium, so he gained access above that calcium.At the access site, no calcium was noted on ultrasound but once he had a visual of the open vessel, he noticed some side wall calcium that did not show up on ultrasound.Measured depth for the manta was 3.5cm and it was deployed at 4.5cm.It was tight to advance both the procedural and manta sheaths.Systolic blood pressure was within normal limits.Act was 330 seconds during the procedure and 230 seconds at the time of the manta deployment.7500 units of heparin and 75 of protamine were administered during the procedure.Post op the patient was stable and transported to pacu per standard protocol.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.Two angiography videos were obtained by teleflex revealing a higher positioned access; and a post deployment angio indicating no flow beyond the radiopaque marker.The device lot history record review for lot number 73b2400780 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.The patient presented in the or for an evar procedure.Higher-positioned access was gained utilizing a micropuncture kit with ultrasound for guidance.The ultrasound indicated posterior calcification, and the physician chose to gain access above the calcium.The ultrasound indicated no calcium at the access, although once the physician had a visual of the open vessel, side wall calcification was present previously not visualized on ultrasound.High-access sites are listed as contraindications to the manta device due to the possibility of not achieving an optimal seal and causing more difficulty in controlling bleeding.The right common femoral arteriotomy was greater than 7mm, with moderate calcification throughout the vessel, and sidewall calcification at the access, with a measured deployment depth of 3.5cm + 1cm.Significant resistance was met while advancing and withdrawing the 16f medtronic procedure sheath and the manta sheath during the case.The manta instructions for use (ifu) states in step 2: exchange and position sheath: note: if significant resistance is felt advancing the manta sheath and introducer into the vessel, this may be indicative of swelling, scar tissue, calcification, or tortuosity.Do not proceed with manta closure as the device may become damaged.During the evar, activated clotting time (act) was 330, and during manta deployment act was 230.Heparin and protamin were administered and the 18f manta was deployed to the measured depth.Following deployment, a post-deployment angiography indicated a small amount of bleeding and no flow distal to the radiopaque lock.The physician chooses to surgically intervene.During the cutdown, the manta device was removed completely intact, and the vessel was repaired.Patient outcome post-procedure was stable and transferred to pacu per standard protocol.Numerous causes for the delivery of implants not effective in creating hemostasis requiring surgical cutdown have been established.However, the exact reason for this delivery of implant not being effective in creating hemostasis requiring surgical cut down is potentially user error due to the high access and poor patient selection.The severity of harm is ranked as a 4 due to surgical intervention being used as a treatment to achieve hemostasis.The manta instructions for use (ifu) lists potential adverse events related to the deployment of vascular closure devices including other access site complications leading to bleeding, possibly requiring surgical repair and endovascular intervention.The ifu procedure preparation states confirm via femoral arteriogram no evidence of significant peripheral vascular disease or calcification in the region of the arteriotomy.There appears to be no product quality issue concerning manufacture, documentation, or labelling.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description
It was reported that: "manta deployed per ifu.Post angiogram revealed no flow below the manta device.Surgical cutdown was performed and the manta was removed intact." additional information: "the issue occurred during an evar procedure.Micro puncture and ultrasound were utilized to gain a higher access in the right common femoral artery.Vessel size was 7mm and the ultrasound showed some posterior calcium, so he gained access above that calcium.At the access site, no calcium was noted on ultrasound but once he had a visual of the open vessel, he noticed some side wall calcium that did not show up on ultrasound.Measured depth for the manta was 3.5cm and it was deployed at 4.5cm.It was tight to advance both the procedural and manta sheaths.Systolic blood pressure was within normal limits.Act was 330 seconds during the procedure and 230 seconds at the time of the manta deployment.7500units of heparin and 75 of protamine were administered during the procedure.Post op the patient was stable and transported to pacu per standard protocol.".

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20770072
Report Number3010252479-2024-00185
Device Sequence Number18164909
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240221(17)250821(10)73B2400780(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2115
Device Lot Number73B240078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown
Patient Weight57 KG